Results 1 to 9 of 9

Thread: I Believe MY stroke was caused by a Blood pressure medication...

  1. #1
    Distinguished Community Member Barque's Avatar
    Join Date
    Sep 2009
    Location
    MidWest
    Posts
    185

    Unhappy I Believe MY stroke was caused by a Blood pressure medication...

    I WAS taking Metropolol, it was a nightmare, for about 8 months. The side effects were so bad I was doubled over with abdominal pain most of the time. Some nights I just couldn't take my dose because I needed a break from the constant pain so I could sleep a little. My throat, esophagus, stomach , kidneys and intestines ALL hurt all the time but once I started peeing blood I knew I had to stop this med. I was actually coughing up blood and had the taste of blood in my mouth all the time. Metropolol is so caustic to your body.

    So I decided to cut back on my own since my doc is a peebrain and really didn't care what it was doing to me. After I was cutting back for about a week, I felt horrible one day, all day, no where near normal, that's when I had the stroke.

    I see a lot of these drugs are advertized on tv and online, saying cutting back triples your chances of having a stoke. It really messes with your bp. If you cut back it has to be very gradual, I did it too fast because of all the pain and bleeding. If I had something else to substitute I think I may not have had the stroke.

    I am now on a Calcium Channeler with a tiny bit of a beta blocker IF I feel the need but I just can't use the main, basic drug as a BB, it's just too harsh for my system. My last bp check was at 120/102 here at home, at the dr's office it was 140/90. It's definately down from 235/180. I guess I am doing better now but I sleep A LOT. Some days I will nap 2 or 3 times along with a full night's sleep.

    While this medication is keeping me alive it certainly isn't keeping me awake.

  2. #2
    Distinguished Community Member houghchrst's Avatar
    Join Date
    Oct 2006
    Posts
    898

    Default

    Barque I can't believe you would let that go on so long. If I continue to get worsening symptoms for more than three days we are done. The only time I stuck with major symptoms was when I started Topomax. They were tolerable though. Something like what you went through for so long I never would have tolerated.

    Did you ever get the chance to discuss the possibility of Oddi dysfunction with your doctor?

  3. #3
    Distinguished Community Member houghchrst's Avatar
    Join Date
    Oct 2006
    Posts
    898

    Default

    Barque I can't believe you would let that go on so long. If I continue to get worsening symptoms for more than three days we are done. The only time I stuck with any kind of major symptoms was when I started Topomax. They were tolerable though and went away. I always give my meds time but I am super med sensitive and can tell right away if we are going to get along. I have had it take a month or two to recover from three to 7 days of a new meds' nastier SEs. Something like what you went through for so long I never would have tolerated.

    Did you ever get the chance to discuss the possibility of Oddi dysfunction with your doctor?

  4. #4
    Distinguished Community Member Barque's Avatar
    Join Date
    Sep 2009
    Location
    MidWest
    Posts
    185

    Default

    Yes we did and they gave me the 2 antispasmodics you suggested. They sort of half @ssed work, better than nothing.

    It went on so long because they told me if I didn't take it I would die. They had me so terrified. I HATE doctors. See why I say that often? They gave me no options, it was that or death. That's no way to treat someone, it is/was a nightmare but now on Lisinopril and a tiny bit of atenolol now and then I am doing much better without all the pain and bleeding. I am still not good, I am very weak from just laying around all the time, since all this started over a year ago. I don't think I'll ever be healthy again.

  5. #5
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    897

    Default

    Barque,hope you will have better days ahead. also hope the Lisinopril works for you.

  6. #6
    Distinguished Community Member Barque's Avatar
    Join Date
    Sep 2009
    Location
    MidWest
    Posts
    185

    Default

    It's better but not great.

  7. #7
    Distinguished Community Member Barque's Avatar
    Join Date
    Sep 2009
    Location
    MidWest
    Posts
    185

    Red face

    Well, I'm back. Just taking Atenalol and it's working just fine. Had another trip to hospital, about 3 weeks. Took way too many Tums and calcium went through the roof. I was hallucinating and my kidneys shut down. First went into ICU then went I don't know where. The whole thing was altered reality.

  8. #8
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    314

    Default

    Barque, glad that you are alright. What a scare you had. I didn't know tums could do that. You were very luck. Where in the Midwest are you?
    Take care,
    Dawn

  9. #9
    Distinguished Community Member Barque's Avatar
    Join Date
    Sep 2009
    Location
    MidWest
    Posts
    185

    Default

    Wisconsin.

Similar Threads

  1. Can intracranial hypotension caused swelling of optic nerve?
    By Mikau in forum Cerebrospinal Fluid (CSF) Leak
    Replies: 0
    Last Post: 11-18-2011, 08:41 PM
  2. What is caused to have a diagnosis of MR, Bipoloar, and CP?
    By php111 in forum General Neurology & Rare Disorders
    Replies: 6
    Last Post: 10-16-2011, 04:24 AM
  3. Blood Pressure Adjusting Issue HELP!!!!
    By Barque in forum Emotional Support
    Replies: 20
    Last Post: 10-13-2011, 10:12 AM
  4. DBS and Medication
    By DonnaZ in forum Parkinson's Disease
    Replies: 0
    Last Post: 10-13-2011, 05:04 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.